MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM END STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM END STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225303
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopic rotator cuff repair procedure on (b)(6) 2021, it was observed that the vapr 3.5mm end str electrode device suddenly became out of order while in use.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.The device was brand new and its first use when the issue occurred.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information received, it was reported that during an arcr treating rotator cuff tear, the electrode suddenly became out of order while in use.The device was received and evaluated in juarez laboratory.Visual inspection revealed that signs of activation on the active tip and stains were observed on blue handle.The vapr hand piece used was not received for evaluation.The device will be sent to the manufacturer for further testing.The vapr 3.5mm end str -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed that the device was not returned in its original packaging.The device looks in a generally good state and the active tip shows signs of use.The electrical contacts look like they have been attached to a handpiece.No handpiece returned with device.A dhr review has been performed for the complaint device lot number u2004053; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings no correction or containment action has been implemented.The customers device was manufactured in may 2020.The customer claimed that the device stopped working during the procedure and changing the handpiece did not correct the issue.The electrical and functional testing performed on the returned device did not highlight any issues, with all tests successfully passed.The complaint device was found to meet the manufacturers specification; therefore, no further investigation is possible.Based on the results, this complaint cannot be confirmed.The root cause of the customer reported issue could not be determined.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VAPR 3.5MM END STR -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12160568
Report Number1221934-2021-02190
Device Sequence Number4660109
Product Code GEI
UDI-Device Identifier10886705009275
UDI-Public10886705009275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number225303
Device Catalogue Number225303
Device Lot NumberU2004053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/12/2021
09/17/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/13/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1